Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Unable to conceive, irregular menstrual cycles. Taking metformin. Ultrasound shows PCOS. Suggestions?

hello sir i am 26 year old married woman . my cycles are irregular and i have not conceived yet . sonography report suggests polycystic ovaries with small peripheral follicles of around 4 to 5 mm .i have been taking metformin 500 mg for last 2 months still my periods are not coming regular . please provide me your valuable advice
Asked On : Mon, 4 Mar 2013
Answers:  1 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Hello there,
Thanks for writing to us.
As you have poly cystic ovaries and your periods are irregular, you would need ovulation induction medications. You will also need to have the growth of the eggs monitored by ultrasound scan that is follicular or ovulation study.
You can continue taking metformin.
If you are overweight, you need to reduce weight by diet and exercise.
Also along with this, your husband's semen analysis and your tubal patency test need to be done.
Hope I have cleared your doubts.
Dr. Mrs. Sumeet Baheti
Answered: Tue, 5 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor